Ask a doctor

When Will Botox Get out of my Body? Muscle Symptoms/Weakness of It Leaving?

I had a horrible reaction to Botox when I was injected for the first time over 6 months ago (you can read my original post about it under my profile). The Botox hasn't worn off yet (I know because my wrinkles have yet to return). Can I possibly have permanent damage?Can Botox last for over 6 months? Recently I have been experiencing muscle soreness/spasms in my face, weakness on my forehead, temples and nose. Did anyone experience muscle weakness/tiredness in the face after the Botox wore off?

Doctor Answers (6)

Botox and longevity

+2

Botos usually only lasts about four months. The symptoms you are having should be investigated by a medical doctor.


Manhattan Plastic Surgeon
4.5 out of 5 stars 18 reviews

Botulinum toxin (Dysport and Botox) and longevity of results

+2

Botulinum toxin (Dysport and Botox) in most instances has completely dissipated by 6 months. However, the weakened effect on the muscles may persist beyond this period or the effects of altered muscle use to compensate for decreased muscle activity during active phaee.

Otto Joseph Placik, MD
Chicago Plastic Surgeon
5.0 out of 5 stars 48 reviews

Botox Side Effects

+2

The Botox you received should have "worn-off" by now...the way it does this is by the nerves reaching out new nerve endings to the muscle and re-exciting it. This sometimes is less efficient as the original nerve end and the muscle early on is weaker....takes time to gain strength. Again, your treatment effects should have worn off by now...the symptoms you are describing may not be associated with your Botox treatment. Seek the advice of your primary care doctor and possibly a neurologist.

Good Luck!

Dr. C

johnconnorsmd.com

John Philip Connors III, MD, FACS
Atlanta Plastic Surgeon
5.0 out of 5 stars 15 reviews

You might also like...

Botox - muscle weakness/sx

+2

The Botox effects should have worn off by 6 mo.  The symptoms you describe are unusual and unlikely to be a side effect of Botox.  If you are having muscle soreness and weakness, I'd recommend seeing your internist or even a neurologist to make sure you aren't missing something.

Dr. Cat Begovic M.D.

Catherine Huang-Begovic, MD
Beverly Hills Plastic Surgeon
5.0 out of 5 stars 8 reviews

When will BOTOX effects wear off

+2

I read your posts and hope you are doing better. I expect both BOTOX and Dysport to last from 3-5 months. The symptoms you describe do not sound like they are stemming from your injections. People who react to BOTOX generally manifest thisreaction by experiencing a much shorter period of effective muscle weakening. They are thought to have antibodies to the molecule, thus destroying it sooner. When massive doses of BOTOX or generic botulinum toxin are administered, overall weakness and other problems can be seen. If you haven't already done so, please see a neurologist to get evaluated for other cause of your problems.

Barry Resnik, MD
Miami Dermatologist
5.0 out of 5 stars 1 review

Are side effects of botox possible 6 months after injection?

+2

Botox effects generally last from 3 to 4 months.  Although generalized muscle weakness and fatigue have been described with Botox injections, those occur more often with large doses of Botox injected for musculoskeletal problems, and extremely rarely with Botox used for cosmetic treatments.

By six months post-injection, Botox effects should be pretty much gone.

The symptoms you are describing are concerning.  I recommend consulting your primary care physician and a neurologist to look for other causes of overall weakness and fatigue.  There are multiple possible causes, starting with certain vitamin deficiencies to neurologic or musculoskeletal disorders.  You need a workup to see if any of these issues are present.

Emily Altman, MD
Short Hills Dermatologic Surgeon
5.0 out of 5 stars 4 reviews

These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.